MAUDE Adverse Event Report: BIOSENSE WEBSTER INC ISMUS; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC ISMUS; CATHETER, ELECTRODE RECORDING
Catalog Number D7R20P14RT
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 20-mar-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.#: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with an ismus catheter and the patient experienced device entrapment that required snare removal.It was reported that the isthmus catheter got caught on itself while it was inside of the body.It was believed the catheter was caught with some tissue and was wrapped around the shaft of the catheter.The one electrode on the catheter could not be freed.A snare was inserted in the body to pull the catheter out of the main sheath.There were no visible tissue on the catheter after it was removed from the body.They used the ultrasound machine extensively to confirm there was no injury to the heart, patient or any groin issues.It was unknown if any medical intervention was provided for the patient.It was unknown what led up to the discovery of the device patient complication.The ismus catheter was replaced with a decanav catheter and the procedure continued.They requested the catheter to be sent in for examination to see if there was anything on the electrode, or if there was anything pultruding that could have caught the tissue that could have caused the issue.In a more detailed response, it was reported that during insertion of the ismus catheter into the body the physician stated the catheter was ¿stuck¿ in the eustachian valve of the inferior vena cava (ivc).The physician attempted multiple maneuvers to free the catheter without success.He then placed the farapulse catheter up the ivc attempting to free the ismus catheter.This was also unsuccessful.He then used a snare device and was successful in freeing the catheter from the eustachian valve.However, the distal end of the catheter was ¿stuck¿ to the catheter.When he advanced the catheter, the distal end would slide towards the more proximal end of the catheter.He then decided to slowly pull the catheter towards the femoral sheath.When he reached the sheath the distal end of the catheter released from the catheter and the entire catheter was removed from the body.The physician felt that a small piece of the eustachian valve may have encircled the distal end of the catheter holding it to the shaft of the catheter.As previously reported, extensive 2d ice was done and no abnormalities were seen.He progressed with the procedure without complications.Following the procedure the patient was returned to their room and was discharged later in the day.The patient did not require extended hospitalization.
 
Additional Manufacturer Narrative
On 7-apr-2025, additional infomration was received confirming the catheter tip and electrodes/rings of the isthmus did not have any visible physical damage.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and dimensional inspection of the returned device were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The dimensional test was performed and the outer diameters of the electrodes and shaft were found within specifications.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The entrapment issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use of the device contain the following recommendations: do not use excessive force to advance or withdraw the catheter when resistance is encountered.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
ISMUS
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21727163
Report Number2029046-2025-00957
Device Sequence Number9437197
Product Code DRF
UDI-Device Identifier10846835005950
UDI-Public(01)10846835005950(17)280115(10)31541477L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953768
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD7R20P14RT
Device Lot Number31541477L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; FARAPULSE CATHETER.; UNKNOWN DECANAV.
Patient SexUnknown